Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 111, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 8, 2002, 1:04 PM CDT for Simpson County, Mississippi. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2002, 1:04 PM CDT (18:04 UTC)
- Expired
- Apr 8, 2002, 1:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Simpson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 1:25 PM CDT | Thunderstorm Wind | D Lo, MS | Several trees were blown down from Jupitor Rd to near Campbell Creek Rd north of the Strong River. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -226 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 081804
SVRJAN
MSC127-081830-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
103 PM CDT MON APR 8 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SIMPSON COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 130 PM CDT
* AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF BRAXTON...MOVING
NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR MENDENHALL...DLO...BRAXTON AT 112 PM CDT
DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.
WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3176 9011 3181 9014 3185 9011 3190 9014
3205 8995 3191 8978 3176 9000What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 9:45 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 8, 9:45 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 945 AM CDT MON APR 8 2002 FIRST ROUND OF ACTIVE WEATHER DYING DOWN AND EXPECT MORE DEVELOPMENT THIS AFTERNOON WITH POSSIBLE SEVERE WEATHER...FLOODING...AND SUSTAINED WINDS OF 20 TO 25 MPH. EARLY MORNING MCS HAS ABOUT ENDED WITH OUTFLOW BOUNDARY ALONG I-59. MOST STORM TOTAL PRECIPITATION AMOUNTS IN THE ONE HALF TO ONE INCH RANGE EXCEPT LOCALLY 2 INCHES IN NERN LA. HAVE UPDATED ZONES TO PUSH ADDITIONAL HEAVY RAINS TO THIS AFTERNOON AS DIFFERENTIAL DIVERGENCE COUPLET(300-850MB) MOVES UP THE MS RIVER FROM 18Z TO 03Z. UNDER C-11 WILL SHORTEN WORDING SOME ALSO BY REMOVING ASSUMED CATEGORICAL POPS AT LEAST IN FIRST PERIOD. CONCERNING SEVERE POTENTIAL...EARLY ONSET OF RAIN HAS STABILIZED AIRMASS TEMPORARILY HOWEVER 0-3KM STORM RELATIVE HELICITIES OF 400(META) TO 600(RUC) M2/S2 STILL IN TACT FOR THIS AFTERNOON. EXPECT ELEVATED INSTABILITY WILL MEAN MOSTLY LARGE HAIL THREAT AS STORMS MOVE NE ACROSS THE RAIN-COOLED DOME. WILL KEEP MENTION OF SEVERE FOR NEARLY ALL LOCATIONS THIS AFTERNOON AND ADD HEAVY RAINS FOR SERN PORTIONS TONIGHT AS MID LEVEL TROUGH MOVES EASTWARD TONIGHT. MAY HAVE TO EXPAND FLOOD WATCH SEWD FOR TONIGHT. PRELIM NUMBERS... JAN 070/062 075/058 075 +86-0 MEI 071/061 073/056 075 88710 .JAN... AR...FLOOD WATCH FOR TODAY AND WIND ADVISORY FOR TODAY...EXTREME SOUTHEAST AR ZONES. LA....FLOOD WATCH FOR TODAY AND WIND ADVISORY FOR TODAY IN NORTHEAST LA ZONES MS...WIND ADVISORY FOR TODAY FOR ALL THE KJAN MS ZONES. FLOOD WATCH FOR TODAY FOR ALL KJAN ZONES ALONG AND WEST OF EUPORA TO KOSCIUSKO TO BRANDON TO BROOKHAVEN LINE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:31 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 29 min |
| Apr 8, 5:58 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 47 min |
| Apr 8, 6:02 AM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 43 min |
| Apr 8, 6:15 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 45 min |
| Apr 8, 6:36 AM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 54 min |
| Apr 8, 8:48 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 27 min |
| Apr 8, 11:56 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 49 min |
| Apr 8, 12:55 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 35 min |
| Apr 8, 1:16 PM CDT | Tornado Warning | JAN | Simpson | 29 min |
| Apr 8, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 25 min |
| Apr 8, 1:37 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 23 min |
| Apr 8, 1:57 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 33 min |
| Apr 8, 2:02 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 28 min |
| Apr 8, 2:06 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 24 min |
| Apr 8, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 37 min |
| Apr 8, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 28 min |
| Apr 8, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 35 min |
| Apr 8, 2:33 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 27 min |
| Apr 8, 2:39 PM CDT | Tornado Warning | JAN | Jasper | 36 min |
| Apr 8, 2:53 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 22 min |
| Apr 8, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 33 min |
| Apr 8, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 31 min |
| Apr 8, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 29 min |
| Apr 8, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 34 min |
| Apr 8, 3:12 PM CDT | Tornado Warning | JAN | Forrest | 33 min |
| Apr 8, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Kemper, Lowndes, Noxubee | 29 min |
| Apr 8, 3:33 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 27 min |
| Apr 8, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 13 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.